Ask a doctor

Juvederm Was Injected into the Malar Areas of my Cheeks. Immediately, my Tear Troughs Bruised and Volumized. Why?

Did the Juvederm migrate into my tear troughs? 5 days later my tear troughs are ver bruised and feel as though they have filler in them-- 3/4 of an inch from the injection site in my malar mid face region.

Doctor Answers (7)

Two different issues...assuming the injections were deep...

+1

first...the bruising was most likely due to traumatized blood vessels...and the blood tends to dissect through the tissues and with the help of gravity, the apparent bruising and discoloration always moves in a downward direction toward the feet...it will resolve in several days to several weeks...arnica and bromelain might be quite helpful...and a warm compress to encourage blood flow to the area...second...everything's connected in the skin especially with deep injections...lifting the malar skin with filler tends to elevate the tear troughs...perfectly normal and one of the beneficial extras that comes with cheek volumization...now if there's more volume or lumps, that's a different issue...maybe the injections were just underneath the skin and some was directly injected into the area...in which case the results may not be as pleasing...sure your doctor can provide an explanation
 

Las Vegas Dermatologist
5.0 out of 5 stars 7 reviews

Juvederm in Malar cheeks now tear troughs are bruised and volumized??

+1

It sounds like your injector may have hit a blood vessel in your cheeks and this bled into the adjacent areas. The Juvederm can travel during injections and swell creating "bags" under the eyes.  Some of this can be swelling but it also is the nature of Juvederm to expand and hold water.  Vitrase can be injected in tear troughs if needed to remove some product. In the future, I would consider Restylane in this area instead of Juvederm since it is softer and swells less under the eyes.   

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Bruising After Filler

+1

What you are describing is a hematoma or collection of blood under the skin. That is the lump you feel under the skin.  Although this will likely resolve on its own, occasionally hematomas can organize and cause a long lasting problem.  Make sure you go back to your physician immediately to have this area examined and treated.

Minneapolis Facial Plastic Surgeon
5.0 out of 5 stars 3 reviews

Bruising from Juvederm and migration

+1

It is unlikely that the Juvederm moved from your cheeks to your tear troughs. You are more than likely experiencing some swelling and bruising which should go down completely within one to two weeks. Give this some time and if not happy go back and see your doctor. 

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Juvederm Was Injected into the Malar Areas of my Cheeks. Immediately, my Tear Troughs Bruised and Volumized. Why?

+1

 It's more likely that what you're seeing is a deep bruise form the Juvederrm injection to the malar area.  Unless, of course, the Juvederm was also injected into the tear trough area.  You may want to go back to the MD that did your Juvederm Injection. I prefer using per lane for Malar (cheek) augmentation because it's a thicker filler capable of more tissue shaping and contouring.

Web reference: http://www.drfpalmer.com

Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Swelling and bruising from Juvederm

+1

Often, the area around a filled area will swell and bruise. HA fillers immediately attract water, which can cause swelling and bruising. This does dissipate within 7-10 days usually. It's not abnormal for the under eyes to bruise or swell if the upper cheeks were injected, especially if a deeper fill was done. Wait a few more days and call the office to be seen if you are still concerned.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Swelling can occur

+1

With hyaluronic acid fillers, there is a hydrophilic response. What that means, is that the filler can draw in some fluid. In addition, there is some swelling that takes place as well.

Wait about 2 weeks to get a true feeling for the final result. If you are still unhappy, you may need a little hyaluronidase injection to dissolve some of the product.

Web reference: http://seattleface.com/html/dr_amadi.php

Seattle Oculoplastic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.